MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a power (moisture ingress) issue.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.There was no indication that the product caused or contributed to an adverse event.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 11-jan-2018.Device evaluation: the device has been returned and evaluated by product analysis on 19-dec-2017 with the following findings: during investigation, the pump powered up with the returned battery cap to auditory and vibratory alarms to a blank display.The battery cap fully tightened to the pump, and measured within specifications.No cracks were found in the battery compartment or moisture.A leak was found in the display lens.The pump case was removed to find evidence of moisture contamination throughout the inside of the pump.The blank display was due to moisture contamination.The black box and pump history were unable to be downloaded due to the internal moisture.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6984639
Report Number2531779-2017-25097
Device Sequence Number10794849
Product Code OYC
UDI-Device Identifier10840406100327
UDI-Public0110840406100327
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Was the Report Sent to FDA? Yes
Device Age9 MO
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR